Skip to Content

Can anyone help with Xanax withdrawal ??

Responses (4)

Anonymous 29 Mar 2012

Hello The rid ah. You need to be carefull (very) in withdrawing of from Xanax. The very best situation, would be for you to sit down with your doctor and plan a slow, gradual taper. Depending on the dose and length of time being on the drug is a major player, factor. I'm not a doctor or detox therapist and so am not qualified to assist in regards to Xanax detoxification. Regards, pledge

Anonymous 29 Mar 2012

I can add this. I went through detox in a hospital, for Xanax, and under doctors care, still had a seizure. I spent 5 weeks as an in patient. The seizure cost me my ability to talk. I had to relearn how to talk again. This happened over 30 years ago. I still to this day have a noticeable speech impairment. This is why I suggested a doctors care. I could say, cut .5mg here, stay the course for a week, then cut here etc etc. I was given phenobarbital and still had the seizure. Imagine. Its better left in the hands of a professional, the benzodiazepines are meant to be detoxed with if at all possible in a safe, protective enviroment. The longer on a benzodiazepine, the more difficult and possibly dangerous the withdrawls.

The rid ah 29 Mar 2012

Oh that sounds terrible sorry to hear that . I do appreciate your input I am not taking this issue lightly I'm trying to arrange a detox in the hospital at the moment. Thank you

Anonymous 29 Mar 2012

I totally agree with Pledge on his answer. Since you didn't list your milligrams or how often you take it, & how long you have been on it, makes it very difficult to tell you how to taper from it. Do you take it for sleep at night or is it for anxiety? Things of this nature. Without this knowledge, we couldn't begin to help you... Mary

The rid ah 29 Mar 2012

Hi sorry I have been taking 4-6mg daily for the past 2 years originally I was prescribed Xanax to deal with a 15 year pot addiction which I was able to kick . I'm currently suffering from really bad dreams at night , waking up with severe anxiety , paranoia and acrophobia . I'm currently taking 2-3mg a day split into a morning and night dose .

Anonymous 31 Mar 2012

Gald to hear you kicked the pot, but it looks like you traded one addiction for another so please be very careful & consult the prescribing doctor about this. I too take xanax, but just to get me to go to sleep at night. I don't imagine I will ever be off of it, but I wish you well my friend... Mary

Anonymous 30 Mar 2012

this is definitely a doctor matter, but you are on quite a high dosage of Xanax. Generally, when they take you down, they switch you over to a long acting benzo such as clonopine, (which has an 18 hour half live vests a four hour half life), and taper you down from there. Either way, you need to talk to your doctor, tell them your symptoms and why you think it is the xanax, and take it from there. DO NOT go off cold turkey, as Pledge in his infinate wisdom is always correct. You can SEIZURE, and cause brain damage.

Good luck!!

subb1976 9 Apr 2012

You need to go to the e. R. Or your dr,tell them whats going on,they will probably put you on klonipin or valium because you dont have to take as many cause they have a long half life,if you dont undrstand half life look up valium or klonipin on wikipedia,it will explain,good luck

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions